Maryland, 2008Damaging Wind in Maryland, February 6, 2008
February 6, 2008 · NWS LWX · 1 event in 1 county or zone
Showers and thunderstorms moved across the Mid Atlantic region during the overnight hours of February 6th through early February 7th. These storms produced damaging winds that downed trees in Washington County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms moved across the Mid Atlantic region during the overnight hours of February 6th through early February 7th. These storms produced damaging winds that downed trees in Washington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 6, 9:17 PM EST, 25 minutes earlier.
Area forecast discussion, Feb 6, 9:17 PM EST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EST WED FEB 6 2008
.SYNOPSIS...
A FAST MOVING AREA OF LOW PRESSURE SYSTEM WILL CONTINUE THROUGH
THE MID ATLANTIC REGION OVERNIGHT. GUSTY WINDS...SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS FRONT. HIGH PRESSURE WILL
BUILD OVER THE MID ATLANTIC FOR THURSDAY. A WEAK UPPER-LEVEL
DISTURBANCE WILL PASS THROUGH THE REGION THURSDAY NIGHT INTO
FRIDAY...THEN THE NEXT COLD FRONT WILL PASS THROUGH ON SATURDAY.
MUCH COLDER CONDITIONS ARE EXPECTED BEHIND THIS FRONT FOR EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 9 AM THURSDAY MORNING/...
THE FIRST AND STRONGER OF THE TWO COLD FRONTS ASSOCIATED W/ THE
LARGE LOW PRESSURE SYSTEM /ACROSS THE UPPER MIDWEST/ MOVING INTO
THE I-81 CORRIDOR FROM THE 02Z-03Z TIME FRAME. THE FAST MOVING
FRONT...EXPTD TO SLIDE THRU THE I-95 CORDR FROM 03-05Z...ACROSS THE
BAY NEAR 06Z AND ACROSS DELMARVA AFT 07Z. CONVECTION DECENT AS THE
FRONT MOVED ACROSS CNTRL WV...SLIGHTLY DISPERSED AS IT CROSSED THE
HIGHER ELEVATIONS...BUT EXPTD TO REDEVELOP W/ FAIRLY POTENT STORMS
BY THE TIME NEARS THE BAY. SMALL SCALE INDIVIDUAL CELLS INITIATING
ACROSS THE I-81 CORDR IN 50-100 MILE LINE SEGMENTS ACROSS THE
SRN/CRNTL APPALACHIANS. THESE SEGMENTS WERE FORECAST IN VARIOUS
FORMS W/ LOCALIZED MODELS RUNS OF GFS/NAM SOLNS FROM THE PAST FEW
RUNS. 00Z KIAD SOUNDING SHOWS A STRONG LL CAPPING INV...THO EXPTD
TO BE GRADLY MIXED OUT JUST AHEAD OF THE FRONT AND MOST LIKELY NO
MATCH FOR THE STRONG SFC-2KT FORCING FROM THE SFC COLD FRONT...AND
60-70KT 850MB JET DEVELOPING ACROSS THE VA/MD PIEDMONT FROM 00Z-03Z.
SFC DEWPOINTS IN THE MID/U 50S WILL BE ENOUGH FOR AT LEAST
WIDESPREAD RAINFALL DEVELOPING W/ THE LINE SEGMENTS. INDIVDL CELLS
WILL MERGE INTO A LINE WITHIN 1-2 HRS OF DEVELOPMENT W/ THE MAIN
STORM VECTORS NEARLY PARALLEL TO THE LINES W/ A SMALL COMPONENT
PUSHING MOIST LOW LEVEL FLOW INTO THE STORMS. INHIBITING FACTORS
FOR AT LEAST SVR CRIT STORMS WOULD BE LACK LACK OF INSTBLY...LOSS
OF HEATING AND DISORGANIZED LOW LEVEL FLOW AND NEARLY UNIDIRECTIONAL
SHEAR ABOVE 2KFT. THE STRONG SHEAR BELOW 2KFT WOULD BE FAVORABLE FOR
WEAK TO MODERATELY STRONG STORMS THAT PRODUCE 40-50KT OUTFLOW
GUSTS...ISOLATED STRONGER. PRECP WATER VALUES JUST ABOVE AN
INCH...THO W/ THE FAST MOVEMENT OF THE SYSTEM...EXPCT LESSER VALUES
W/ ANY ACTIVITY FROM THE THIN LINE SEGMENTS.
THE STRONGEST ACTIVITY LOOKS TO BE CLOSER TO THE MASON DIXON LINE
AND ACROSS THE SRN PORTION OF THE CWA...THO A STRONG ENOUGH BAND OF
FORCING FROM THE APPROACHING FRONT WOULD AIDE IN FILLING IN STORMS
ACROSS EVEN THE DC/BALT METRO AREA CLOSER TO MIDNIGHT.
UPDATES TO THE FORECAST INCLUDE A MINOR ADJUSTMENT TO LOW TONIGHT
ACROSS THE REGION...W/ HIGHS ON THURS JUST A FEW DEGREES ABOVE THE
LOWS TONIGHT. INCR AND TIMED WINDS ACROSS THE REGION W/ THE FRONTAL
PASSAGE AND SLIGHTLY STRONGER WINDS ACROSS THE HIGHER TERRAIN.
&&
.SHORT TERM /9 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE CALM AFTR THE STORM. LOW PRES PULLS WELL TO THE NE. W/ JET
RMNG OVRHD WOULD XPCT A FAIR AMT OF CI..AND SCT CU. TEMPS STILL
WELL ABV NRML...L40S W TO M50S E.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MUCH OF THE UNITED STATES WILL BE UNDER ZONAL FLOW ALOFT WITH BROAD
CYCLONIC FLOW ACROSS THE MIDWEST INTO THE WEEKEND. UPPER TROF OVER
THE MIDWEST WILL AMPLIFY AS IT TRACKS TO THE EAST COAST BY SUNDAY.
FLOW AT 5H WILL BECOME ZONAL AGAIN EARLY NEXT WEEK AS HUDSON BAY LOW
DEVELOPS. BY MIDWEEK...UPPER FLOW WILL SPLIT ACROSS THE MIDWEST AS
HUDSON BAY LOW REMAINS STATIONARY AND NEXT DIGGING TROF SLIDES INTO
THE SW STATES.
FOR THE LOCAL AREA...SFC HIGH PRESSURE WILL TRACK ACROSS THE AREA
THURSDAY NIGHT. A WEAK DISTURBANCE WILL BRUSH FAR NW ZONES EARLY
FRIDAY BUT PRECIP THREAT SHOULD STAY WEST OF THE THE ALLEGHENY MTNS.
SFC LOW WILL SPIN-UP OVER THE GREAT LAKES ON SATURDAY. ASSOCIATED
WEAK COLD FRONT WILL TRACK THROUGH REGION EARLY IN THE DAY BUT
PRECIP AGAIN WILL BE LIMITED TO MAINLY THE MTNS AND AREAS WEST. AS
THE UPPER TROF DIGS INTO THE REGION SATURDAY NIGHT...ANOTHER COLD
FRONT WILL PUSH ACROSS THE REGION EARLY SUNDAY BRINGING MUCH COLDER
TEMPERATURES INTO THE AREA. SHOULD BE QUITE WINDY ON THE BACKSIDE OF
THE FRONT SUNDAY AFTERNOON. NOTE...THE EC A BIT COLDER AND
STRONGER... FORECASTING A CLOSED LOW TRACKING ACROSS NEW ENGLAND
DURING THIS TIME FRAME. LOW CHC/SLIGHT CHC POPS SHOULD SUFFICE FOR
NOW WITH THIS SYSTEM.
BOTH EC/GFS BUILD SFC HIGH PRESSURE BACK ACROSS THE AREA FOR EARLY
IN THE WEEK. WARM ADVECTION PRECIP MAY DEVELOP ACROSS FAR W ZONES
AS EARLY AS TUESDAY WITH NEXT UPPER TROF SLIDING EAST. SOME
DISAGREEMENT ON TIMING AND STRENGTH OF NEXT COLD FRONT TRACKING INTO
N VA WED....THE EC TRACKING A SFC LOW OVERHEAD.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TRIED TO CAPTURE MOVEMENT OF THE FRONT INTO THE I-95/I-81 TAF SITES
FOR THE LATE NIGHT HRS. BASICALLY THE ENTIRE MID ATLANTIC WILL HAVE
A SMALL WINDOW OF WIND GUSTS UP TO 35KT IN A SQUALL AND/OR HEAVY
TSTORM ACTIVITY FROM 03-06Z TIME FRAME. AFT 06Z...WINDS WILL STAY
GUSTY THRU OVERNIGHT HRS SHIFTING TO MORE W/RLY FROM THE S-SW. LOW
LEVEL WINDS...FROM 1KFT ON UP INCR FROM 50-70KT. A SPEED MAX FROM
2-3KFT WILL REMAIN ALONG THE I-95 REGION THRU 06Z...QUICKLY DECR.
SO THE MAIN LOW LEVEL WIND SHEAR THREAT WILL DISSIPATE W/ THE EXIT
OF THE FRONTAL SYSTEM BY 12Z THURS.
VFR CONDS XPCTD THU.
VFR CONDITIONS FOR THE END OF THE WEEK. NEXT COLD FRONT FORECAST TO
TRACK THROUGH REGION LATE SATURDAY WITH A REINFORCING COLD FRONT
EARLY SUNDAY. THE RESULT WILL BE GUSTY WINDS AND LOCAL MVFR ALONG
THE TWO COLD FRONTS.
&&
.MARINE...
GUSTY S-SW/RLY WINDS WILL CONT THRU NEAR 06Z AHEAD OF THE
APPROACHING COLD FRONT. WINDS EXPTD TO GUST NEAR 30KT WITH THE
FRONTAL PASSAGE AND W/ ANY STRONG TSTORM GUSTS AHEAD OF AND ALONG
THE FRONT. SCA WILL REMAIN IN EFFECT FOR THE PERIOD ON INTO THURS
EVNG.
CALM CONDITIONS ARE EXPECTED FOR THURSDAY NIGHT AND FRIDAY.
ANOTHER COLD FRONT WILL PASS THROUGH THE WATERS SATURDAY AND SMALL
CRAFT CONDITIONS ARE LIKELY BEHIND THIS FRONT FOR SATURDAY AFTERNOON
INTO MONDAY MORNING. WIND GUSTS COULD APPROACH GALE WARNING CRITERIA
DURING THE DAY SUNDAY INTO SUNDAY EVENING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THURSDAY FOR ANZ530>537.
&&
SYNOPSIS...GMS
NEAR TERM...GMS
SHORT TERM...ABW
LONG TERM...RW
AVIATION...GMS/RW
MARINE...GMS/RW
Hazardous weather outlook, Feb 6, 6:30 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EST WED FEB 6 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
071600-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
630 PM EST WED FEB 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
GUSTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE
POTENTIAL FOR SCATTERED AREAS OF DAMAGING WINDS AND AN ISOLATED
TORNADO. THE STORMS ARE EXPECTED TO CROSS THE METROPOLITAN AREAS OF
WASHINGTON DC AND BALTIMORE... THE TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY BETWEEN 9 PM AND 2 AM.
ON THE WATERS...SMALL CRAFT ADVISORY WILL CONTINUE THROUGH TONIGHT.
SPECIAL MARINE WARNINGS WILL BE LIKELY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT ADVISORIES MAY ONCE AGAIN BE NEEDED SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-071600-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
630 PM EST WED FEB 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
GUSTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH THE
POTENTIAL FOR SCATTERED AREAS OF DAMAGING WINDS AND AN ISOLATED
TORNADO. THE BEST ESTIMATE ON TIMING IS AS FOLLOWS. WESTERN
MARYLAND AND EASTERN WEST VIRGINIA WILL SEE THE STORMS BETWEEN 6 AND
9 PM. THE STORMS WILL MOVE EAST...REACHING NORTHERN VIRGINIA AND
WEST CENTRAL MARYLAND BETWEEN 7:30 AND 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
UPSLOPE SNOW SHOWERS ARE EXPECTED BEHIND THE COLD FRONT ALONG AND
WEST OF THE ALLEGHENY FRONT THURSDAY MORNING. MINOR ACCUMULATIONS
OF SNOW WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Feb 6, 6:25 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
625 PM EST WED FEB 6 2008
DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ021-025>031-
036>042-050>057-WVZ050>055-501>504-070245-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
625 PM EST WED FEB 6 2008
...POTENTIAL FOR DAMAGING WIND GUSTS THIS EVENING...
THE WEATHER SYSTEM THAT PRODUCED STORM DAMAGE IN ARKANSAS AND
TENNESSEE YESTERDAY HAS WEAKENED SOMEWHAT BUT WILL MOVE EAST ACROSS
THE REGION. IT WILL MOVE WEST TO EAST ACROSS THE MID ATLANTIC THIS
EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
EVENING THAT MAY PRODUCE DAMAGING WIND GUSTS AND POSSIBLY AN
ISOLATED TORNADO ACROSS THE REGION.
THE BEST ESTIMATE ON TIMING IS AS FOLLOWS. WESTERN MARYLAND AND
EASTERN WEST VIRGINIA WILL SEE THE STORMS BETWEEN 6 AND 9 PM. THE
STORMS WILL MOVE EAST...REACHING NORTHERN VIRGINIA AND WEST CENTRAL
MARYLAND BETWEEN 7:30 AND 10 PM. THAT WILL BE FOLLOWED BY WASHINGTON
AND BALTIMORE BEING IMPACTED BETWEEN 9 PM AND MIDNIGHT. LOWER
SOUTHERN MARYLAND...THE LOWER TIDAL POTOMAC BELOW THE 301 BRIDGE...
AND THE MARYLAND PORTION OF THE CHESAPEAKE BAY WOULD SEE THIS
ACTIVITY BETWEEN 11 PM AND 2 AM.
STAY TUNED TO NOAA WEATHER RADIO ALONG WITH YOUR LOCAL TELEVISION AND
CABLE STATIONS FOR UPDATED INFORMATION AS THE EVENING PROGRESSES.
STRONG/LEE
Special weather statement, Feb 6, 6:55 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
655 PM EST WED FEB 6 2008
MDZ501-502-WVZ501-503-504-070030-
WESTERN GRANT WV-CENTRAL AND EASTERN ALLEGANY MD-
EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV-
655 PM EST WED FEB 6 2008
...STRONG THUNDERSTORMS TO AFFECT WESTERN GRANT...ALLEGANY...AND
MINERAL COUNTIES...
AT 655 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF FRANKLIN TO 4 MILES
NORTHWEST OF BAYARD...MOVING NORTHEAST AT 65 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY
RAIN... AND WIND GUSTS TO 50 MPH.
THE COMMUNITIES OF FROSTBURG...LONACONING...LA VALE...WESTERNPORT...
PIEDMONT...CUMBERLAND...RIDGELEY...KEYSER AND FORT ASHBY WILL BE
AFFECTED BY THESE STORMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
HTS
Special weather statement, Feb 6, 7:34 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
734 PM EST WED FEB 6 2008
MDZ502-WVZ050-051-504-070115-
HAMPSHIRE WV-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
EASTERN MINERAL WV-
734 PM EST WED FEB 6 2008
...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...MORGAN...CENTRAL AND
EASTERN ALLEGANY AND EASTERN MINERAL COUNTIES...
AT 734 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF OLDTOWN TO REESES MILL...
MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
THE COMMUNITIES OF GREEN RIDGE...TOWN CREEK...SPRINGFIELD...LITTLE
ORLEANS...PAW PAW...POINTS...MAGNOLIA...LEVELS...BERRYVILLE AND
BERKELEY SPRINGS WILL BE AFFECTED BY THESE STORMS.
HTS
Special weather statement, Feb 6, 7:57 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EST WED FEB 6 2008
VAZ021-025-026-WVZ054-070145-
HIGHLAND VA-PENDLETON WV-AUGUSTA VA-ROCKINGHAM VA-
757 PM EST WED FEB 6 2008
...STRONG THUNDERSTORMS TO AFFECT HIGHLAND...PENDLETON...AUGUSTA AND
ROCKINGHAM COUNTIES...
AT 757 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF SIRONS MILL...MOVING NORTHEAST AT 60 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...TORRENTIAL
RAIN... AND WIND GUSTS TO 50 MPH.
THE COMMUNITIES OF RAWLEY SPRINGS...PALO ALTO...AND DALE ENTERPRISE
WILL BE AFFECTED BY THIS STORM.
HTS
Special weather statement, Feb 6, 8:13 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
813 PM EST WED FEB 6 2008
MDZ003-070200-
WASHINGTON MD-
813 PM EST WED FEB 6 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON COUNTY...
AT 813 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PECKTONVILLE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN... AND WIND GUSTS TO 50 MPH.
THE COMMUNITIES OF HAGERSTOWN AND LONG MEADOW WILL BE AFFECTED BY
THIS STORM.
HTS
Special weather statement, Feb 6, 8:38 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 PM EST WED FEB 6 2008
MDZ003-VAZ028-WVZ050>052-070245-
WASHINGTON MD-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-FREDERICK VA-
838 PM EST WED FEB 6 2008
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...HAMPSHIRE...
BERKELEY...MORGAN AND FREDERICK COUNTIES...
AT 838 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HANCOCK TO 8 MILES SOUTHWEST OF SHANKS...MOVING
NORTHEAST AT 45 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN... AND WIND GUSTS TO 50 MPH. LOCALLY A QUARTER TO HALF INCH OF
RAIN WILL BE POSSIBLE.
THE COMMUNITIES OF AUGUSTA...SLANESVILLE...SMITH CROSSROADS...SHADY
GROVE...OMPS...CAPON BRIDGE...PECKTONVILLE...STOTLERS CROSSROADS...
OAKLAND AND BLOOMERY WILL BE AFFECTED BY THESE STORMS.
HTS
Thunderstorm Wind, Washington
- When
- February 6, 9:42 PM EST to 9:45 PM EST
- Where
- Washington County, 1.06 mi W of Corbett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.630, -77.750
A Washington County official reported a tree down on Wesel Blvd in Hagerstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80563.